Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 87, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 30, 2014, 3:37 AM EST. It took effect at Dec 30, 2014, 11:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 30, 2014, 11:00 AM EST
- Expired
- Dec 30, 2014, 3:45 PM EST
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
209 WHUS73 KAPX 300837 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EST TUE DEC 30 2014 LHZ345-LMZ323-342-344>346-301645- /O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 337 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-301645- /O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 337 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-301645- /O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 337 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
099 WHUS73 KAPX 301002 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 502 AM EST TUE DEC 30 2014 LHZ345-LMZ323-342-344>346-301815- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 502 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-301815- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 502 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-301815- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 502 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
524 WHUS73 KAPX 301555 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EST TUE DEC 30 2014 LHZ345-LMZ323-342-344>346-310000- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1055 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-310000- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1055 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-310000- /O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1055 AM EST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
343 WHUS73 KAPX 302045 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST TUE DEC 30 2014 LHZ345-347-348-LMZ323-342-344>346-LSZ321-310500- /O.UPG.KAPX.SC.Y.0087.000000T0000Z-150101T1800Z/ /O.NEW.KAPX.GL.W.0031.141231T1200Z-150101T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 345 PM EST TUE DEC 30 2014 ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346-349-LMZ341-LSZ322-310500- /O.NEW.KAPX.GL.W.0031.141231T1200Z-150101T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 345 PM EST TUE DEC 30 2014 ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 12:58 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 30, 12:58 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1258 AM EST TUE DEC 30 2014 .UPDATE... ISSUED AT 908 PM EST MON DEC 29 2014 LAKE EFFECT SHSN IS UNIMPRESSIVE AT THIS HOUR. THOUGH ACTIVITY IS REASONABLY WIDESPREAD IN THE SNOWBELTS...IT IS ALSO LIGHT AND DISORGANIZED. THERE HAS IN PARTICULAR BEEN A DETERIORATION OF BANDED STRUCTURE INTO WHITEFISH BAY...WITH MORE ORGANIZATION SEEN TO THE WEST. SHORT-TERM MODELS SUGGEST THAT THIS EVENING REPRESENTS A MINIMUM IN AVAILABLE MOISTURE...THOUGH THE OVERNIGHT RECOVERY IS WEAK (850-700MB RH LEVELS INCREASE BY 5 PERCENT AFTER 06Z). THE ARRIVAL OF A REASONABLY VIGOROUS SHORTWAVE TROF ON TUESDAY WILL MOISTEN THINGS MORE SUBSTANTIALLY. THERE IS ALSO THE POSSIBILITY OF AN EMERGING LAND BREEZE/DRAINAGE FLOW OFF OF ONTARIO NORTH OF THE SAULT OVERNIGHT...WITH ENHANCED CONVERGENCE ALONG IT/S LEADING EDGE. BUT IN THE INTERIM...HAVE REDUCED ACCUMS FOR THE NIGHT IN CHIPPEWA CO. WILL LEAVE THE HEADLINE ALONE...IT ALREADY IS UP THRU TOMORROW AND BRIDGES THE DECENT SNOWS SEEN EARLIER IN THE DAY AND THAT ARE STILL EXPECTED ON TUESDAY. HAVE ALSO ADDED SOME TIMING DETAILS IN NW AND N CENTRAL LOWER...WHERE 1000-850MB WINDS WILL BE BACKING TOWARD THE WNW OVERNIGHT. THAT SHOULD REDUCE SHSN COVERAGE SE OF KALKASKA DOWN TOWARD HTL...BUT INCREASE IT UP TOWARD LTL TRAV BAY AND INDIAN RVR. HAVE VERY SLIGHTLY LOWERED MIN TEMPS IN MOST LOCALES. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 314 PM EST MON DEC 29 2014 LARGE EXPANSE OF HIGH PRESSURE CONTINUES TO NOSE OUT OF SW CANADA ACROSS THE NRN PLAINS AND INTO THE GREAT LAKES...ALONG WITH SOME FAIRLY DRY AIR (PW VALUES <0.10) ACROSS ONTARIO AND THE UPPER MIDWEST POISED TO SPREAD INTO THE REGION LATER TONIGHT. REGIONAL ANALYSIS REVEALS A WEAKENING LAKE AGGREGATE TROUGH STRETCHING FROM SE LAKE SUPERIOR INTO NRN LAKE HURON. BUT AT THE SAME TIME...SOME FAIRLY COLD IS IN THE PROCESS OF SETTLING INTO NRN MICHIGAN WITH A POCKET OF -18C TO -21C H8 AIR OVERSPREADING THE REGION. COMBINED WITH INVERSION HEIGHTS UP AROUND 850 MB...PLENTY ENOUGH INSTABILITY AND CONVECTIVE DEPTH SLICING THROUGH THE DGZ TO GENERATE SOME BETTER FLUFFY LAKE EFFECT SNOWS DESPITE THE DRY AIR AND LACK OF SYNOPTIC SUPPORT. BETTER ORGANIZED LAKE EFFECT BANDS PERSIST OFF EASTERN LAKE SUPERIOR (CLEARLY EVIDENT ON VISIBLE SATELLITE IMAGERY) DUE TO LONG FETCH AND BETTER INSTABILITY. SNOW AMOUNTS UP THAT WAY HAVE RANGED FROM A FEW INCHES TO A REPORT OF 7 INCHES IN 18 HOURS JUST WEST OF THE SOO. ACROSS NRN LOWER MICHIGAN...LAKE EFFECT HAD IT/S BETTER ORGANIZED MOMENTS THIS MORNING BUT HAS BECOME A BIT MORE DIFFUSE THIS AFTERNOON DUE TO BOUNDARY LAYER "HEATING." TONIGHT...WEDGE OF COLD/DRY AIR CONTINUES TO DESCEND INTO NRN MICHIGAN AS HIGH PRESSURE SLOWLY NOSES INTO THE REGION. HOWEVER... FORECAST SOUNDINGS REMAIN FAVORABLE FOR NW FLOW LAKE EFFECT SNOWS THROUGHOUT THE NIGHT WITH INVERSION HEIGHTS AOA 850 MB AND CONVECTIVE CLOUD DEPTHS CUTTING THROUGH THE DGZ. THUS WILL CONTINUE TO RUN HIGH POPS OVER THE SNOW BELTS THROUGH TONIGHT. MOST CONCERNED ABOUT CHIPPEWA COUNTY DUE TO THE LONG LAKE FETCH... AND HIGH RESOLUTION GUIDANCE SUGGESTING A REDEVELOPMENT/ STRENGTHENING OF LAKE AGGREGATE TROUGHING ACROSS SE LAKE SUPERIOR INTO NRN LAKE HURON TONIGHT (BOLSTERED BY HIGH PRESSURE BUILDING ACROSS ONTARIO AND A LOW LEVEL FLOW COMPONENT OUT OF ONTARIO). WHILE I DON/T THINK WARNING CRITERIA SNOW WILL BE THE RULE...CERTAINLY THINK ADVISORY LEVEL ACCUMULATIONS ARE POSSIBLE FOR AREAS NORTH OF M- 28 TONIGHT AND TUESDAY (SEE DISCUSSION BELOW). WILL HOIST LES ADVISORY ACCORDINGLY. && .SHORT TERM...(TUESDAY THROUGH THURSDAY) ISSUED AT 314 PM EST MON DEC 29 2014 HIGH IMPACT WEATHER POTENTIAL: LAKE EFFECT SNOW BANDS PRODUCING MODERATE TO HEAVY SNOW ACCUMULATIONS IN THE U P. FORECAST CHALLENGES: DETERMINING THE EVOLUTION FOR THE LAKE SNOW AMOUNTS OVER THE NEXT 48 HOURS. OVERVIEW(ANALYSIS AND FORECAST)...500 MB TROUGH IN THE WEST IS BEGINNING TO DIG WHICH WILL LEAD TO THE CUT OFF LOW IN THE WEST. THIS THEN LEAVES THE 500 MB TROUGH OVER THE UPPER GREAT LAKES THROUGH EARLY NEXT WEEK. THIS WILL KEEP US IN COLDER THAN NORMAL TEMPERATURES, AND LOOKING AT THE STORM TRACK, MAY BOOST OUR PRECIPITATION BY EARLY NEXT WEEK. (12/30)TUESDAY...850 MB TEMPERATURES ARE -21C OR SO OVER THE REGION WITH THE MOISTURE GRADUALLY INCREASING FROM AROUND 30% (850-700 MB LAYER) AT 12Z TO BETTER THAN 80% AT 00Z. HOWEVER, THE FORMS OF THE MOISTURE ARE DIFFERENT ON THE SEPARATE MODELS. THE GFS AND ECMWF HAVE MORE OR LESS CONGEALED THE MOISTURE OVER LAKE SUPERIOR AND MICHIGAN WHILE THE NAM AND THE HIRESW-ARW-EAST HAVE A THIN RIBBON OF MOISTURE ALONG THE TROUGH. THIS COULD BE AN ISSUE FOR THE SNOW AMOUNTS, BUT THE FACT THAT THE WINDS ARE SHIFTING DIRECTION FROM NW TO WNW DURING THE DAY, MAY CAUSE SOME OF THE BANDS TO PUSH TOGETHER, AND PRODUCE SOME LONGER LIVED-HEAVY BANDS, ESPECIALLY AS THE MOISTURE WORKS ITS WAY INTO THE REGION. SO HAVE CAUTIOUSLY INCREASED THE AMOUNTS FOR THE DAY, PARTIALLY ON THE MOISTURE, AND PARTIALLY ON THE BAND ACTIVITY TODAY AS THE THERE HAVE BEEN SOME HEAVIER BANDS TODAY WHEN LIGHT AMOUNTS WERE EXPECTED. SO HAVE MODERATE SNOW ACCUMULATIONS IN E UPPER AND LIGHT AMOUNTS IN NW LOWER FOR NOW. TUESDAY NIGHT...THE WINDS WILL SHIFT THROUGH THE NIGHT, FROM WNW AT 00Z, TO W AT 12Z, SO TRIED TO SHIFT THE SNOW PATTERNS OVER THE 12 HOUR PATTERN. SO KEPT LIGHT SNOW IN N LOWER WITH LIGHT AMOUNTS IN E UPPER. IT LOOKS LIKE AS THE WINDS SHIFT THAT THE BEST SNOW THAT WAS IN E UPPER SHOULD SHIFT INTO ONTARIO NORTH OF SOO CANADA, AND PROBABLY AROUND WHITEFISH POINT. (12/31)WEDNESDAY...AS THE 500 MB SHORTWAVE MOVES INTO THE UPPER GREAT LAKES THE 1000-850 MB WINDS SHIFT FROM W TO WSW THROUGH THE DAY, JUST AHEAD OF THE TROUGH. SNOW AMOUNTS COULD BE LIGHT TO MODERATE THROUGH THE PERIOD. THE BEGINNING OF THE DAY, WILL BE ON THE LIGHT SIDE AS THE DRY AIR IS IN OVER THE REGION, BUT BY THE END OF THE DAY WITH 850 MB TEMPERATURES AT -17C AND 850-700 MB LAYER RH AROUND 80% SO THE SNOW WILL GET GOING OVER THE REGION BY THE AFTERNOON, AND PROBABLY BECOME MODERATE BY THE EVENING. AS THE TROUGH MOVES THROUGH THE WINDS SHIFT FROM SW TO WNW BY 12Z, THERE WILL BE SOME SNOW THAT CONTINUES AS THE MOISTURE STAYS (E UPPER), WHILE THE MOISTURE LEAVES WISCONSIN AND NW LOWER, SO THE SNOW AMOUNTS WILL BE LESS. HOWEVER, ONE THING TO BE SURE ABOUT IS THAT WITH SFC TEMPERATURES AROUND 15-20F AND THE WINDS AROUND 15-25 MPH, THE WIND CHILLS AT MOST NEW YEAR'S CELEBRATIONS WILL BE AROUND -5F TO 0F. BETTER BUNDLE UP. (1/1)!!!!THURSDAY...MOISTURE IN THE 850-700 MB LAYER LOOKS LIKE IT WILL INCREASE, AND THE TEMPERATURES WILL BEGIN TO FALL AGAIN BEHIND HE FRONT. THIS WILL LEAD TO A BETTER LIGHT TO MODERATE SNOW AMOUNTS FOR THE DAY. && .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 314 PM EST MON DEC 29 2014 THE DURATION OF THE LONG TERM WILL REMAIN JUST ON THE TROUGHY SIDE OF ZONAL. THE BIG PICTURE SHOWS RIDGING OUT WEST WITH A STATIONARY UPPER LOW OVER HUDSON BAY. PERSISTENT 850MB TEMPS BETWEEN -12C TO -16C...WILL KEEP OVER-LAKE INSTABILITY SUFFICIENT ENOUGH TO CONTINUE THE DAILY PRODUCTION OF PERIODIC LES SHOWERS...REINFORCED BY THE OCCASIONAL PIECE OF ENERGY THAT WILL STRAY SOUTH FROM THE AFOREMENTIONED LOW. HIGH PRESSURE WILL TRY TO BUILD IN TOWARD THE END OF THE PERIOD BRINGING MUCH COOLER TEMPERATURES BY MONDAY...AS 850 TEMPS DROP INTO THE -24 RANGE. UNTIL THEN...READINGS WILL BE RUNNING NEAR CLIMATOLOGY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1250 AM EST TUE DEC 30 2014 MVFR CEILINGS FOR ALL TAF SITES EXCEPT FOR APN TUESDAY AFTERNOON AND THROUGH THE REMAINDER OF THE TAF PERIOD AS A SHORTWAVE TROUGH AND LAKE EFFECT/ENHANCED SNOW SHOWERS BEGIN. VISIBILITIES WILL BE MOSTLY MVFR IN ANY SNOW SHOWERS THAT DO DEVELOP AND POSSIBILITY EVEN IFR IN THE HEAVIER BANDS OVER PLN AND POSSIBLY TVC AND MBL IN THE LATE AFTERNOON HOURS. NORTHWESTERLY SURFACE WINDS WILL GO REMAIN LIGHT TONIGHT...AND BACK TO MORE WESTERLY BY TUESDAY MORNING AND BECOME GUSTY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ008. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JAZ NEAR TERM...ADAM SHORT TERM...JSL LONG TERM...KAB AVIATION...TJL
Hazardous weather outlook, Dec 29, 3:42 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EST MON DEC 29 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-301100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 342 PM EST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT PARTS OF EASTERN UPPER MICHIGAN TONIGHT. PLEASE SEE ONGOING LAKE EFFECT SNOW ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT PARTS OF EASTERN UPPER MICHIGAN ON TUESDAY. PLEASE SEE ONGOING LAKE EFFECT SNOW ADVISORY FOR DETAILS. GALE FORCE WIND GUSTS ARE POSSIBLE ON THE GREAT LAKES...WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS WILL PRODUCE BELOW ZERO WIND CHILL READINGS ON WEDNESDAY NIGHT...NEW YEARS EVE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:45 PM EST | Gale Warning | APX | 39 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.